About this Journal Submit a Manuscript Table of Contents
Abstract and Applied Analysis
Volume 2013 (2013), Article ID 857205, 10 pages
http://dx.doi.org/10.1155/2013/857205
Research Article

Stability and Convergence of an Effective Finite Element Method for Multiterm Fractional Partial Differential Equations

Department of Mathematics, Harbin Institute of Technology, Harbin 150001, China

Received 11 December 2012; Revised 3 February 2013; Accepted 6 February 2013

Academic Editor: Dragoş-Pătru Covei

Copyright © 2013 Jingjun Zhao et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. C. Li, Z. Zhao, and Y. Chen, “Numerical approximation and error estimates of a time fractional order diffusion equation,” in Proceedings of the ASME International Design Engineering Technical Conference and Computers and Information in Engineering Conference (IDETC/CIE '09), San Diego, Calif, USA, 2009.
  2. Y. Jiang and J. Ma, “High-order finite element methods for time-fractional partial differential equations,” Journal of Computational and Applied Mathematics, vol. 235, no. 11, pp. 3285–3290, 2011. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  3. X. J. Li and C. J. Xu, “Existence and uniqueness of the weak solution of the space-time fractional diffusion equation and a spectral method approximation,” Communications in Computational Physics, vol. 8, no. 5, pp. 1016–1051, 2010. View at Publisher · View at Google Scholar · View at MathSciNet
  4. K. Diethelm and N. J. Ford, “Numerical solution of the Bagley-Torvik equation,” Numerical Mathematics, vol. 42, no. 3, pp. 490–507, 2002. View at Zentralblatt MATH · View at MathSciNet
  5. K. Diethelm and N. J. Ford, “Multi-order fractional differential equations and their numerical solution,” Applied Mathematics and Computation, vol. 154, no. 3, pp. 621–640, 2004. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  6. V. Daftardar-Gejji and S. Bhalekar, “Boundary value problems for multi-term fractional differential equations,” Journal of Mathematical Analysis and Applications, vol. 345, no. 2, pp. 754–765, 2008. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  7. H. Jiang, F. Liu, I. Turner, and K. Burrage, “Analytical solutions for the multi-term time-space Caputo-Riesz fractional advection-diffusion equations on a finite domain,” Journal of Mathematical Analysis and Applications, vol. 389, no. 2, pp. 1117–1127, 2012. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  8. F. Liu, M. M. Meerschaert, R. J. McGough, P. Zhuang, and Q. Liu, “Numerical methods for solving the multi-term time-fractional wave-diffusion equation,” Fractional Calculus and Applied Analysis, vol. 16, no. 1, pp. 9–25, 2013. View at Publisher · View at Google Scholar · View at MathSciNet
  9. G. Psihoyios and T. E. Simos, “Trigonometrically fitted predictor-corrector methods for IVPs with oscillating solutions,” Journal of Computational and Applied Mathematics, vol. 158, no. 1, pp. 135–144, 2003. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  10. T. E. Simos, I. T. Famelis, and C. Tsitouras, “Zero dissipative, explicit Numerov-type methods for second order IVPs with oscillating solutions,” Numerical Algorithms, vol. 34, no. 1, pp. 27–40, 2003. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  11. T. E. Simos, “Dissipative trigonometrically-fitted methods for linear second-order IVPs with oscillating solution,” Applied Mathematics Letters, vol. 17, no. 5, pp. 601–607, 2004. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  12. G. Psihoyios and T. E. Simos, “A fourth algebraic order trigonometrically fitted predictor-corrector scheme for IVPs with oscillating solutions,” Journal of Computational and Applied Mathematics, vol. 175, no. 1, pp. 137–147, 2005. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  13. S. Stavroyiannis and T. E. Simos, “Optimization as a function of the phase-lag order of nonlinear explicit two-step P.-stable method for linear periodic IVPs,” Applied Numerical Mathematics, vol. 59, no. 10, pp. 2467–2474, 2009. View at Publisher · View at Google Scholar · View at MathSciNet
  14. G. A. Panopoulos and T. E. Simos, “An optimized symmetric 8-Step semi-embedded predictor-corrector method for IVPs with oscillating solutions,” Applied Mathematics & Information Sciences, vol. 7, no. 1, pp. 73–80, 2013.
  15. A. Konguetsof and T. E. Simos, “A generator of hybrid symmetric four-step methods for the numerical solution of the Schrödinger equation,” Journal of Computational and Applied Mathematics, vol. 158, no. 1, pp. 93–106, 2003. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  16. Z. Kalogiratou, Th. Monovasilis, and T. E. Simos, “Symplectic integrators for the numerical solution of the Schrödinger equation,” Journal of Computational and Applied Mathematics, vol. 158, no. 1, pp. 83–92, 2003. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  17. D. P. Sakas and T. E. Simos, “Multiderivative methods of eighth algebraic order with minimal phase-lag for the numerical solution of the radial Schrödinger equation,” Journal of Computational and Applied Mathematics, vol. 175, no. 1, pp. 161–172, 2005. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  18. T. E. Simos, “Exponentially and trigonometrically fitted methods for the solution of the Schrödinger equation,” Acta Applicandae Mathematicae, vol. 110, no. 3, pp. 1331–1352, 2010. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  19. T. E. Simos, “Optimizing a hybrid two-step method for the numerical solution of the Schrödinger equation and related problems with respect to phase-lag,” Journal of Applied Mathematics, vol. 2012, Article ID 420387, 17 pages, 2012. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  20. Z. A. Anastassi and T. E. Simos, “A parametric symmetric linear four-step method for the efficient integration of the Schrödinger equation and related oscillatory problems,” Journal of Computational and Applied Mathematics, vol. 236, no. 16, pp. 3880–3889, 2012. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  21. K. Tselios and T. E. Simos, “Runge-Kutta methods with minimal dispersion and dissipation for problems arising from computational acoustics,” Journal of Computational and Applied Mathematics, vol. 175, no. 1, pp. 173–181, 2005. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  22. Z. A. Anastassi and T. E. Simos, “An optimized Runge-Kutta method for the solution of orbital problems,” Journal of Computational and Applied Mathematics, vol. 175, no. 1, pp. 1–9, 2005. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  23. D. F. Papadopoulos and T. E. Simos, “A modified Runge-Kutta-Nyström method by using phase lag properties for the numerical solution of orbital problems,” Applied Mathematics & Information Sciences, vol. 7, no. 2, pp. 433–437, 2013.
  24. T. Monovasilis, Z. Kalogiratou, and T. E. Simos, “Exponentially fitted symplectic Runge-Kutta-Nyström methods,” Applied Mathematics & Information Sciences, vol. 7, no. 1, pp. 81–85, 2013.
  25. Z. Kalogiratou and T. E. Simos, “Newton-Cotes formulae for long-time integration,” Journal of Computational and Applied Mathematics, vol. 158, no. 1, pp. 75–82, 2003. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  26. T. E. Simos, “Closed Newton-Cotes trigonometrically-fitted formulae of high order for long-time integration of orbital problems,” Applied Mathematics Letters, vol. 22, no. 10, pp. 1616–1621, 2009. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  27. T. E. Simos, “New stable closed Newton-Cotes trigonometrically fitted formulae for long-time integration,” Abstract and Applied Analysis, vol. 2012, Article ID 182536, 15 pages, 2012. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  28. A. A. Badr, “Finite element method for linear multiterm fractional differential equations,” Journal of Applied Mathematics, vol. 2012, Article ID 482890, 9 pages, 2012. View at Publisher · View at Google Scholar
  29. N. J. Ford, J. Xiao, and Y. Yan, “A finite element method for time fractional partial differential equations,” Fractional Calculus and Applied Analysis, vol. 14, no. 3, pp. 454–474, 2011. View at Publisher · View at Google Scholar · View at MathSciNet
  30. I. Podlubny, Fractional Differential Equations, vol. 198, Academic Press, San Diego, Calif, USA, 1999. View at MathSciNet
  31. S. G. Samko, A. A. Kilbas, and O. I. Marichev, Fractional Integrals and Derivatives: Theory and Applications, Gordon and Breach Science, Philadelphia, Pa, USA, 1993. View at MathSciNet
  32. X. J. Li and C. J. Xu, “A space-time spectral method for the time fractional diffusion equation,” SIAM Journal on Numerical Analysis, vol. 47, no. 3, pp. 2108–2131, 2009. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  33. K. Diethelm, “An algorithm for the numerical solution of differential equations of fractional order,” Electronic Transactions on Numerical Analysis, vol. 5, no. 1, pp. 1–6, 1997. View at Zentralblatt MATH · View at MathSciNet
  34. K. Diethelm, “Generalized compound quadrature formulae for finite-part integrals,” IMA Journal of Numerical Analysis, vol. 17, no. 3, pp. 479–493, 1997. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  35. V. Thomée, Galerkin Finite Element Methods for Parabolic Problems, Springer, Berlin, Germany, 2006. View at MathSciNet